Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Feb 7, 2018, 3:56 AM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 3:56 AM CST (09:56 UTC)
- Expired
- Feb 7, 2018, 4:30 AM CST
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 23 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.5
The text
As transmitted.
241
WFUS54 KLCH 070956
TORLCH
LAC079-115-071030-
/O.NEW.KLCH.TO.W.0003.180207T0956Z-180207T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
356 AM CST WED FEB 7 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Rapides Parish in central Louisiana...
Southeastern Vernon Parish in west central Louisiana...
* Until 430 AM CST
* At 356 AM CST, a severe thunderstorm capable of producing a tornado
was located near Pitkin, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Rapides and southeastern Vernon Parishes, including
the following locations: Union Hill and Calcasieu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3091 9301 3102 9301 3112 9262 3091 9261
TIME...MOT...LOC 0956Z 259DEG 29KT 3098 9292
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH2 follow-up statements
702
WWUS54 KLCH 071007
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
407 AM CST WED FEB 7 2018
LAC079-115-071030-
/O.CON.KLCH.TO.W.0003.000000T0000Z-180207T1030Z/
Rapides LA-Vernon LA-
407 AM CST WED FEB 7 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CST FOR
SOUTHWESTERN RAPIDES AND EAST CENTRAL VERNON PARISHES...
At 406 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Pitkin, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Calcasieu and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3094 9288 3105 9289 3106 9286 3112 9262
3094 9261
TIME...MOT...LOC 1006Z 261DEG 28KT 3099 9283
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWH312
WWUS54 KLCH 071021
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
421 AM CST WED FEB 7 2018
LAC079-115-071031-
/O.EXP.KLCH.TO.W.0003.000000T0000Z-180207T1030Z/
Rapides LA-Vernon LA-
421 AM CST WED FEB 7 2018
...THE TORNADO WARNING FOR SOUTHWESTERN RAPIDES AND EAST CENTRAL
VERNON PARISHES WILL EXPIRE AT 430 AM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3094 9288 3105 9289 3106 9286 3112 9262
3094 9261
TIME...MOT...LOC 1021Z 259DEG 29KT 3101 9271
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Feb 7, 3:41 AM CST, 15 minutes earlier.
Area forecast discussion, Feb 7, 3:41 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
341 AM CST Wed Feb 7 2018
.DISCUSSION...
Wx map shows cold front moving through Southeast Texas into
Western Louisiana, moving through Fort Polk now. A line of showers
and thunderstorms, some becoming robust along the front.
Elsewhere, elevated showers and isolated thunderstorms behind the
front, and a muggy mess south of the front with scattered showers,
dense marine fog along and south of I-10 into the coastal waters.
The dense marine fog will end behind the cold frontal passage. For
now, keeping the dense fog advisory for inland zones along and
south of I-10 through 6 AM, hopefully not having to extend this
later for lower Acadiana. See marine discussion for timing of
dense fog advisory.
Expect rounds of elevated showers and isolated thunderstorms
behind the front today and this evening, diminishing after
midnight as drier air aloft moves in. Expect some clearing for
inland areas Thursday, with the clearing line likely to stop just
inland of the coast.
For Friday and the remainder of the weekend into early next week,
multiple waves of showers/isolated thunderstorms can be expected.
While pinpointing times of heavier rainfall is not possible at
this time, confidence is increasing that this will be an extended
unsettled period likely lasting well into next week.
DML
&&
.MARINE...
The dense sea fog expected to end from west to east this morning
when a cold front moves across the coastal waters. Segmented the
marine dense fog advisory, ending the western zones at 12z,
central at 15z, and eastern zones at 18z. Northelry winds 20-25
knots expected behind the front, requiring Small Craft Advisory
for all 0-60nm zones beginning at 18z, with Small Craft Exercise
Caution for inland lakes and bays. Winds expected to diminish by
06-10z Thursday. With a progressive pattern in place, southerly
winds will return by the weekend before another cold front sweeps
through on Sunday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 34 58 43 / 80 20 10 10
LCH 57 41 58 49 / 80 40 10 10
LFT 62 41 59 48 / 80 50 10 10
BPT 55 40 57 49 / 80 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST early this morning for
LAZ041>045-052>055-073-074.
TX...Dense Fog Advisory until 6 AM CST early this morning for TXZ215-
216.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ470-472-475.
Dense Fog Advisory until 6 AM CST early this morning for GMZ430-
432-450.
Small Craft Exercise Caution from noon CST today through this
evening for GMZ430-432-435.
Dense Fog Advisory until noon CST today for GMZ455.
Small Craft Advisory from noon today to midnight CST tonight for
GMZ450-452-455.
Dense Fog Advisory until 9 AM CST this morning for GMZ435-452.
&&
PUBLIC...08Hazardous weather outlook, Feb 6, 9:26 PM CST, 6 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lake Charles LA 926 PM CST Tue Feb 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071400- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 926 PM CST Tue Feb 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Dense sea fog will be possible up to the I-10 corridor with visibilities at times below 1/4 of a mile, until a cold front moves through. Scattered to numerous showers with a few thunderstorms are expected tonight ahead of our next cold frontal passage. A storm or two could be on the strong side across interior Southeast Texas and Central Louisiana near the front late tonight with small hail possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and storms will continue on Wednesday as the front moves through the area...with a continued slim chance of a strong storm in vicinity of the front. After a dry Thursday, rain chances return for Friday and linger through the end of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-071400- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 926 PM CST Tue Feb 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Areas of fog, likely reducing visibilities well below one nautical mile, will continue mainly on the near shore coastal waters out to 20 nautical miles through tonight, with some sea fog moving into the coastal lakes and bays. Otherwise, scattered showers and isolated thunderstorms are expected mainly late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated northerly winds are expected behind a cold front for Wednesday and Thursday before relaxing. Increased chances of showers are expected by Friday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Feb 7, 3:15 AM CST, 41 minutes before
Special Weather Statement National Weather Service Lake Charles LA 315 AM CST WED FEB 7 2018 LAZ027-030-070945- Beauregard-Vernon- 315 AM CST WED FEB 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES... At 315 AM CST, a strong thunderstorm was located near Rosepine, moving east at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Rosepine, De Ridder, Fort Polk and Deridder. LAT...LON 3084 9346 3099 9345 3108 9305 3084 9303 TIME...MOT...LOC 0915Z 259DEG 32KT 3091 9334 TWH
Special weather statement, Feb 7, 3:48 AM CST, 8 minutes before
Special Weather Statement National Weather Service Lake Charles LA 348 AM CST WED FEB 7 2018 LAZ030-071030- Beauregard LA- 348 AM CST WED FEB 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD PARISH UNTIL 430 AM CST... At 348 AM CST, Doppler radar was tracking a strong thunderstorm near Tulla, or near De Ridder, moving east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dry Creek, De Ridder, Sugartown, Deridder, Tulla and Bundick Lake. LAT...LON 3088 9298 3064 9298 3064 9340 3088 9339 TIME...MOT...LOC 0948Z 252DEG 36KT 3078 9330 Landreneau
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:37 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 11 hr |
| Feb 7, 2:45 AM CST | Small Craft Advisory | LCH | 30 hr | |
| Feb 7, 3:15 AM CST | Special Weather Statement | LCH | Vernon | 30 min |
| Feb 7, 3:36 AM CST | Tornado Warning | LCH | Vernon | 24 min |
| Feb 7, 3:46 AM CST | Tornado Warning | LCH | Rapides | 13 min |
| Feb 7, 3:48 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Feb 7, 4:50 AM CST | Special Weather Statement | LCH | Rapides | 25 min |
| Feb 7, 5:10 AM CST | Special Weather Statement | LCH | Avoyelles | 65 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.